What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at May 30, 1:37 PM MST, 1 hour 28 minutes earlier.
Area forecast discussion, May 30, 1:37 PM MST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
237 PM MDT Thu May 30 2019
.SYNOPSIS...
Scattered showers and thunderstorms are possible Thursday and
Friday afternoon. A weak frontal boundary will slow the recent
warming trend on Friday. Warm and dry conditions return for the
weekend as temperatures climb back above average.
&&
.DISCUSSION...
Rest of this Afternoon through Friday Night...Cold front aloft
continues to move south across central Montana this afternoon, and
is serving as the trigger for more widespread shower and
thunderstorm development over northern and central Lewis and Clark
County and southwestern Teton County. The remnants of this front
will stall along the mountains-plains interface through Friday,
with increasing moisture and instability behind the front helping
to trigger additional showers and thunderstorms which will be most
concentrated along and near where flooding impacted the Rocky
Mountain Front earlier this week. Slow-moving showers and
thunderstorms can be expected across much of the rest of the area
except for far northeast sections where conditions will remain
largely dry. With weak flow, weak to moderate instability any
thunderstorms should remain below severe levels, with heavy rain,
small hail, frequent lightning, and gusty winds the primary
threats.
This Weekend through Thursday...Upper-level ridging strengthens
through the weekend. Although a few mainly mountain thundershowers
can't be ruled out, most areas will enjoy warm, breezy and dry
conditions, with the warmest temperatures of the year so far. A
weak cold front will knock down the temperatures a bit on Tuesday
but may bring breezy an dry conditions to the plains resulting in
elevated fire weather conditions. Fair weather continues with
seasonal temperatures under a dry zonal flow aloft Wednesday and
Thursday.
&&
.AVIATION...
Updated 1040 AM MDT Thu May 30 2019 (18Z TAFs)
Mainly VFR conditions are expected through the forecast period,
with some possible brief exceptions to MVFR or IFR from slow-
moving showers and thunderstorms west of KHVR and KLWT, and
mostly focused along the Rocky Mountain Front where mtn
obscurations will be possible at times especially from this
evening through the overnight. Sky cover will trend upward
through the period, and so will shower/thunderstorm chances area-
wide. Wildfire smoke aloft from large wildfires in Alberta may
bring hazy skies at times.
&&
.HYDROLOGY...
Runoff from the heavy rain and snowmelt last weekend has moved
away from the Rocky Mountain Front as river level crests move
further downstream. All Flood Warnings have been cancelled except
for the Teton River between Dutton and Loma. Any increase or
decrease in releases from Gibson will have a significant impact on
water levels on the Sun River, so river levels may remain near or
at minor flood stage for several days. Warmer temperatures will
continue to produce snowmelt runoff, so water levels will need to
be monitored for changes. The big unknown remains slow-moving
shower and thunderstorm potential and how much that impacts the
main-stem rivers over the next few days.
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF 52 70 50 78 / 20 40 10 10
CTB 50 71 48 78 / 40 30 10 10
HLN 51 72 49 79 / 20 60 20 30
BZN 46 72 45 77 / 20 60 10 20
WEY 36 66 36 68 / 30 30 30 30
DLN 44 72 44 74 / 20 50 30 50
HVR 53 77 51 82 / 10 20 10 0
LWT 49 68 47 75 / 10 60 10 50
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
Flood Watch from 6 PM MDT this evening through Saturday morning
Cascade...Central and Southern Lewis and Clark...Eastern
Glacier...Eastern Pondera...Eastern Teton...Northern Rocky
Mountain Front...Southern Rocky Mountain Front.
Flood Warning remains in effect for the Teton River from Dutton in
eastern Teton County to near Loma in Choteau County.
&&
http://www.weather.gov/greatfalls
In the hours before
Special weather statement, May 30, 1:42 PM MST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Great Falls MT
242 PM MDT Thu May 30 2019
MTZ048-302145-
Southern Rocky Mountain Front-
242 PM MDT Thu May 30 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEWIS AND CLARK
COUNTY...
At 239 PM MDT, a strong thunderstorm was located near Augusta, or 29
miles southwest of Choteau, moving east at 5 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Nilan Reservoir.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Great Falls.
LAT...LON 4745 11271 4736 11267 4735 11233 4759 11249
TIME...MOT...LOC 2039Z 254DEG 5KT 4744 11251
TP
Special weather statement, May 30, 2:12 PM MST, 53 minutes before
Special Weather Statement
National Weather Service Great Falls MT
312 PM MDT Thu May 30 2019
MTZ012-014-048-302145-
Cascade-Southern Rocky Mountain Front-Central and Southern Lewis and
Clark-
312 PM MDT Thu May 30 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEWIS AND CLARK...
SOUTHERN TETON AND WESTERN CASCADE COUNTIES...
At 311 PM MDT, a strong thunderstorm was located near Augusta, or 25
miles south of Choteau, moving southeast at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Augusta.
This includes the following highways...
Highway 200 between mile markers 114 and 118.
Highway 287 between mile markers 21 and 40.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Great Falls.
LAT...LON 4748 11246 4756 11223 4736 11199 4723 11234
TIME...MOT...LOC 2111Z 331DEG 10KT 4746 11230
TP
Special weather statement, May 30, 2:51 PM MST, 14 minutes before
Special Weather Statement
National Weather Service Great Falls MT
351 PM MDT Thu May 30 2019
MTZ012-302245-
Cascade-
351 PM MDT Thu May 30 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CASCADE COUNTY...
At 350 PM MDT, a strong thunderstorm was located near Fort Shaw, or
21 miles north of Cascade, moving south at 5 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Fort Shaw, Fort Shaw, Simms and Sun River.
This includes the following highways...
Highway 200 between mile markers 128 and 139.
Highway 89 between mile markers 9 and 19, and near mile marker 8.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Great Falls.
LAT...LON 4750 11192 4761 11192 4761 11173 4750 11166
4745 11193 4750 11194
TIME...MOT...LOC 2150Z 351DEG 5KT 4756 11185
TPSpecial weather statement, May 30, 2:57 PM MST, 8 minutes before
Special Weather Statement
National Weather Service Great Falls MT
357 PM MDT Thu May 30 2019
MTZ012-302230-
Cascade-
357 PM MDT Thu May 30 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CASCADE COUNTY...
At 357 PM MDT, a strong thunderstorm was located 7 miles northwest of
Cascade, moving south at 5 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Cascade and Tower Rock State Park.
This includes Interstate 15 between mile markers 247 and 259.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Great Falls.
LAT...LON 4739 11201 4745 11166 4725 11166 4716 11174
4721 11202 4725 11201
TIME...MOT...LOC 2157Z 011DEG 5KT 4734 11183
TPSpecial weather statement, May 30, 3:01 PM MST, 4 minutes before
Special Weather Statement
National Weather Service Great Falls MT
401 PM MDT Thu May 30 2019
MTZ014-302300-
Central and Southern Lewis and Clark-
401 PM MDT Thu May 30 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LEWIS AND CLARK
COUNTY...
At 400 PM MDT, a strong thunderstorm was located 16 miles southwest
of Wolf Creek, or 17 miles northwest of Helena, moving east at 5 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Marysville and Canyon Creek.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Great Falls.
LAT...LON 4680 11238 4671 11235 4667 11206 4695 11222
TIME...MOT...LOC 2200Z 251DEG 6KT 4680 11224
TP
Special weather statement, May 30, 3:03 PM MST, 2 minutes before
Special Weather Statement
National Weather Service Great Falls MT
403 PM MDT Thu May 30 2019
MTZ012-302230-
Cascade-
403 PM MDT Thu May 30 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CASCADE COUNTY...
At 403 PM MDT, a strong thunderstorm was located 7 miles south of
Great Falls, moving southeast at 5 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Stockett, Eden and Sand Coulee.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4741 11140 4746 11128 4734 11105 4721 11133
TIME...MOT...LOC 2203Z 326DEG 5KT 4739 11130
Kredensor